MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR
Model Number 470344-16
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the curved bipolar dissector instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted pancreatectomy - distal surgical procedure, there was arcing.The surgeon used a third-party generator (integrated electrosurgical unit (iesu) or erbe vio3) with their pedal and with our bipolar cable.At the surgery using the cut bipolar with the third party, it caused arcing between the jaws of the curved bipolar dissector instrument.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: no damage to the instrument was noted after the arcing event.The instrument was inspected prior to use with no damage observed.A pin gage was used to inspect the cannula.The bipolar was connected with the bipolar cord to an external erbe vio 3 generator.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The curved bipolar dissector instrument was analyzed, and the complaint was not confirmed by failure analysis.The instrument was visually inspected internally and externally with no issues identified.The instrument passed the grip test.The instrument was tested on an in-house system and passed the recognition and engagement tests.The grip tips opened and closed properly.The instrument passed energy delivery testing in various grip orientations.The instrument also passed the electrical continuity test.The instrument was fully functional.No product issue was found.The instrument was found to have charring and localized melting at the yaw pulley.No conductor wire damage was observed.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.

Brand Name
ENDOWRIST
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21768298
Report Number2955842-2025-13311
Device Sequence Number8676065
Product Code NAY
UDI-Device Identifier00886874112489
UDI-Public(01)00886874112489(10)N10190103
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470344-16
Device Catalogue Number470344
Device Lot NumberN10190103 0098
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown